Posted by: Anonymous | 2009-06-05

Can antibiotics be causing this spotting

Hi, i was on a course of antibiotics for a UTI from last Monday to Friday. I think it was Orpic 500mg. Anyway, i have started spotting since last Tuesday and it was gotten slightly heavier each day, till today - it has now become neccesary for me to use a small pad! The blood is dark and brown-black. I am on the Minesse contraceptive pill, btw, and i am sexually active. I am aware of the antibiotic affect on the pill andI have had my husband use a condom since last week, so i dont think i am pregnant. I am also on some meds for candida (its a once a week tablet). I am just worried about this bleeding - if it is because of the antibiotics, i would think it would be over by now cos its been a week already. I am due for my withdrawal bleed next week by the way.. Should i see my doctor? I feel fine, its just this bleeding thats affecting me... I am 25 years old.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

The antibiotic could be the cause of the spotting. It can go on for a while. Candida can also cause this.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.